Alert archive / Indiana / Special Weather Statements in 2018
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 3, 2018, 6:09 PM EDT for Clinton County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 6:09 PM EDT (22:09 UTC)
- Expired
- Aug 3, 2018, 7:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
County Clinton County, IN
The radar
The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907
WWUS83 KIND 032209
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
609 PM EDT FRI AUG 3 2018
INZ030-032300-
Clinton IN-
609 PM EDT FRI AUG 3 2018
...STRONG THUNDERSTORM MOVING THROUGH...
At 608 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Frankfort, moving southeast at 10 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Kirklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4028 8624 4018 8624 4018 8635 4025 8643
4033 8630
TIME...MOT...LOC 2208Z 312DEG 8KT 4024 8631
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:06 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 3, 3:06 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 306 PM EDT Fri Aug 3 2018 .UPDATE... The SYNOPSIS, NEAR TERM, and SHORT TERM sections have been updated below. && .SYNOPSIS... Issued at 306 PM EDT Fri Aug 3 2018 A weak front could bring some isolated storms to the area into this evening. Otherwise dry conditions can be expected this weekend. Another front will bring chances of rain to the area Monday to Wednesday next week. Above normal temperatures into early next week will give way to near normal readings by mid-week. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 306 PM EDT Fri Aug 3 2018 Storms had moved out of the area early this afternoon, but satellite shows a growing cumulus field. Mesoanalysis indicates mixed layer CAPEs above 2000 J/kg across parts of the area. With a weak surface boundary in the neighborhood and a weak trough aloft, feel that isolated convection cannot be ruled out most areas this afternoon into early evening. Will keep some low PoPs most areas this afternoon, with only eastern areas seeing chances for a couple of hours after 00Z. With higher dewpoints in the area tonight, the model blend's low temperatures look reasonable. && .SHORT TERM...(Saturday through Monday) Issued at 306 PM EDT Fri Aug 3 2018 Models are close enough that the model blend initialization was accepted for most items. Upper ridging will build into the area on Saturday, and this should keep any rain at bay. The ridge breaks down some on Sunday, but it now appears that there will be any decent forcing to trigger convection. While an isolated storm popping up in the heat of the day cannot absolutely be ruled out, feel that the odds are too low to mention. Will go with a dry forecast Sunday. The ridge continues to break down on Monday. An upper trough will move into the upper Mississippi Valley. Some energy may move out ahead of the trough and generate some scattered showers and storms on Monday. The model blend looks good for highs through the period. This means highs around 90 this weekend with heat indices in the mid 90s. && .LONG TERM /Monday Night through Friday/... Issued at 259 PM EDT Fri Aug 3 2018 The beginning of the extended will start unsettled as a cold front drifts through the region. Further out next week...dry and slightly cooler weather will return before temperatures rise again by next weekend. Model consensus in decent agreement on bringing the cold front south through the region Monday night into Tuesday with the greatest chance for rain and storms expected during this timeframe. The front will shift south of the Ohio River by Wednesday with weak high pressure building in. This will cut the humidity levels back as a slightly cooler airmass expands across the region with highs primarily in the 80s. By late next week into the weekend...the upper level trough that briefly reasserts over the eastern part of the country will begin to lift out with ridging returning. && .AVIATION /Discussion for 03/18Z TAF Issuance/... Issued at 1237 PM EDT Fri Aug 3 2018 VFR conditions expected through late tonight. Partly cloudy skies expected across central Indiana as diurnal cu builds during the afternoon. A few storms are expected, but should remain east of any TAF sites. The diurnal cu will dissipate after sunset leaving mostly clear skies with the possibility for another morning of fog with best chances across the north. Any fog that forms should dissipate by mid morning leaving clear skies. Winds will generally be out of the south to southwest at 6-9 kts. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....Ryan AVIATION...White
Hazardous weather outlook, Aug 3, 4:47 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 447 PM EDT Fri Aug 3 2018 INZ021-028>031-035>049-051>057-060>065-067>072-042100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 447 PM EDT Fri Aug 3 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Scattered showers and thunderstorms. Hazards: Gusty winds, small hail, frequent lightning, brief downpours. Timing: Diminishing west to east through 1100 PM. Discussion: A weak front will trigger a few showers and thunderstorms into the evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Thunderstorms are possible for all or parts of the area from Monday through Wednesday. Discussion: A front along with an unstable atmosphere will lead to chances for thunderstorms at times next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 3, 6:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
609 PM EDT FRI AUG 3 2018
INZ030-032300-
Clinton IN-
609 PM EDT FRI AUG 3 2018
...STRONG THUNDERSTORM MOVING THROUGH...
At 608 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Frankfort, moving southeast at 10 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Kirklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4028 8624 4018 8624 4018 8635 4025 8643
4033 8630
TIME...MOT...LOC 2208Z 312DEG 8KT 4024 8631
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:00 PM EDT | Special Weather Statement | IND | Warren | 60 min |
| Aug 2, 8:47 PM EDT | Special Weather Statement | IND | Tippecanoe | 43 min |
| Aug 2, 9:30 PM EDT | Special Weather Statement | IND | Clinton | 45 min |
Nearby
Special Weather Statements in Indiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.